Q. I am diagnosed with ADHD and was under Concerta, but I feel sleepy on having it. Please help.

Answered by
Dr. Suresh Kumar G D
and medically reviewed by Dr. Nithila A
Published on Jul 27, 2019 and last reviewed on: Jul 31, 2019

Hello doctor,

I was diagnosed with ADHD two years ago, and I have tried different medications at different dosages. And each has not felt optimal. I have attempted to (in order) Concerta 18 mg (Methylphenidate Hcl), Vyvanse 10 mg (Lisdexamfetamine), Adderall IR 10 mg ( Dextroamphetamine-Amphetamine), Adderal XR 15 mg. The Amphetamine ones felt as I would expect, but even at the lowest starting dosages, it felt like too much and made my pre-existing anxiety worse.

The Concerta, which I was prescribed first, I quit after three days of taking it, as it made me feel sleepy like I had taken a Benadryl. I have gone unmedicated for over a year now, and find myself wondering if I should have explored more brands or doses of Methylphenidate? If Concerta made me sleepy, is Methylphenidate just not for me? Or could it just possibly be the dosage and or brand that was the issue?

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry
#

Hello,

Welcome to icliniq.com.

If ADHD symptoms continue to affect your daily functioning negatively, it will be worthwhile to try other options. It looks like you were tried only on small doses of different stimulant medication but were discontinued as you did not tolerate it well.

There are non-stimulant options like Atomoxetine (which can help when there is associated anxiety) and Guanfacine (Intuniv). All these medications have benefits and potential side effects which can be managed by your doctor. Also, try behavioral techniques to manage inattention and improve your work performance. You can use a Pomodoro technique for time management, etc. I hope this helps.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can Zoloft and Concerta be stopped in depression patient without side effects?

Query: Hello doctor, For the past three years, I have been taking 100 mg of Zoloft and for the past five years, I have been taking 36 mg of Concerta. While taking them, my mood was pretty consistent with only a few times of feeling slightly depressed. But while I took them, I still was overthinking and ha...  Read Full >>


Dr. Ajay Singh
Psychiatrist

Answer: Hello, Welcome to icliniq.com. Firstly, regarding Zoloft (Sertraline), it is an antidepressant medicine which increases the level of serotonin in the brain which in turn aids in a normal mood. If such a medication is tapered suddenly or stopped suddenly then rebound symptoms of anxiety and depress...  Read Full

How to treat my ADHD?

Query: Hi doctor, I have ADHD. My common symptoms are disturbance of selective attention of auditory and visual input, disorders of visual perception, impaired organization and categorization of verbal material, disturbance of language comprehension, impaired long-term memory, altered personality and affec...  Read Full >>


Dr. Rajyaguru
Neurologist

Answer: Hi, Welcome to icliniq.com. I understand your symptoms and the clinical case scenario. Most of the medicines, which work for ADHD (attention deficit hyperactivity disorder), are not working well for you. Actually, they are worsening you. This is an observation which supports the possibility that...  Read Full

I am on Concerta for ADHD and it makes more hypersexual what to do?

Query: Hello doctor, I was diagnosed with ADHD. I was on Ritalin from 9 years to 14. I am 30 years old now and feel like I need some help. I have started retaking Concerta last year as it improves my concentration but also makes me even more hypersexual. I have a major problem with being over sexual to th...  Read Full >>


Answer: Hello, Welcome to icliniq.com. If you think that your sexual need is increased by Concerta (Methylphenidate), I have a few advice for you, which you should discuss with your psychiatrist. 1. Can he slightly decrease the dose? Till your symptoms of ADHD (attention-deficit hyperactivity disorder) ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.